Alert archive / Kansas / Frost Advisories in 2006

Frost Advisory 3, NWS Dodge City, KS

October 12, 200624 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 12, 2006, 3:46 PM CDT for 24 counties in Kansas. It took effect at Oct 12, 2006, 11:15 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2006, 3:46 PM CDT (20:46 UTC)
In effect from
Oct 12, 2006, 11:15 PM CDT
Expired
Oct 13, 2006, 9:00 AM CDT
In force
10 hr
Issued by
NWS Dodge City, KS
All 24 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Stanton County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 20 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -196 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-196 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 122046
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT THU OCT 12 2006

...FROST AND FREEZING TEMPERATURES ARE EXPECTED IN SOUTHWEST
KANSAS TONIGHT...

.A WEAK FRONTAL BOUNDARY WILL PUSH SOUTH ACROSS MUCH OF SOUTHWEST
KANSAS OVERNIGHT. COOLER AND DRIER AIR WILL MOVE INTO THE AREA
BEHIND THE FRONT. BY LATE TONIGHT, MOSTLY CLEAR SKIES AND LIGHT
WINDS WILL HELP TEMPERATURES TO DROP INTO THE UPPER 20S ALONG AND
NORTH OF HIGHWAY 96 FROM SCOTT CITY TO RUSH CENTER. FARTHER SOUTH,
TEMPERATURES ARE EXPECTED TO DIP INTO THE LOWER TO MID 30S.

KSZ030-031-043>046-130415-
/O.NEW.KDDC.FZ.W.0002.061013T0900Z-061013T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER
346 PM CDT THU OCT 12 2006

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TOWARD
SUNRISE FRIDAY MORNING. 

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR.   THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

KSZ061>066-074>081-087>090-130415-
/O.NEW.KDDC.FR.Y.0003.061013T0900Z-061013T1400Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
346 PM CDT THU OCT 12 2006 /246 PM MDT THU OCT 12 2006/

...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM
CDT /8 AM MDT/ FRIDAY. 

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO
MIDDLE 30S. THE COLD TEMPERATURES COMBINED WITH LIGHT WINDS WILL
RESULT IN AREAS OF FROST.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

GERARD
3 follow-up statements
000 
WWUS73 KDDC 130415
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1115 PM CDT THU OCT 12 2006

...FROST WILL BE POSSIBLE TONIGHT...

.A WEAK BOUNDARY WILL SET UP FROM WEST CENTRAL KANSAS DOWN TOWARDS
SOUTH CENTRAL PORTIONS OF THE STATE TONIGHT. DRY AIR WILL FILTER
IN BEHIND THE FRONT...WHILE MOISTURE ACROSS FAR SOUTHWEST KANSAS
WILL PREVENT TEMPERATURES FROM FALLING AS MUCH AS PREVIOUSLY
THOUGHT.  CLOUDS IN THE MIDDLE LEVELS OF THE ATMOSPHERE COULD
LIMIT HOW LOW TEMPERATURES FALL...BUT WITH SOME BREAKS IN THE
CLOUDS LATE WILL ALLOW READINGS TO DROP INTO THE LOWER TO MID 30S
IN WEST CENTRAL AND SOUTH CENTRAL KANSAS.

KSZ030-031-043>046-131215-
/O.CAN.KDDC.FZ.W.0002.061013T0900Z-061013T1400Z/
/O.EXA.KDDC.FR.Y.0003.061013T0900Z-061013T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER
1115 PM CDT THU OCT 12 2006

...FREEZE WARNING IS CANCELLED...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. THE
FREEZE WARNING HAS BEEN CANCELLED. 

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO
MIDDLE 30S. THE COLD TEMPERATURES COMBINED WITH LIGHT WINDS WILL
RESULT IN AREAS OF FROST.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.


$$

KSZ074>078-087-088-130515-
/O.CAN.KDDC.FR.Y.0003.061013T0900Z-061013T1400Z/
STANTON-GRANT-HASKELL-GRAY-FORD-MEADE-CLARK-
INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...MEADE...
FOWLER...ASHLAND...MINNEOLA
1115 PM CDT THU OCT 12 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FROST ADVISORY. 

HIGHER DEWPOINTS WILL PREVENT THE TEMPERATURES FROM FALLING BELOW
FREEZING.  THUS...THE FROST ADVISORY HAS BEEN CANCELLED.

$$

KSZ061>066-079>081-089-090-131215-
/O.CON.KDDC.FR.Y.0003.061013T0900Z-061013T1400Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-KIOWA-
PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
1115 PM CDT THU OCT 12 2006 /1015 PM MDT THU OCT 12 2006/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ FRIDAY. 

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE
30S. THE COLD TEMPERATURES COMBINED WITH LIGHT WINDS WILL RESULT
IN PATCHES OF FROST.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

26
000 
WWUS73 KDDC 130952
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
452 AM CDT FRI OCT 13 2006

...FROST CAN BE EXPECTED EARLY THIS MORNING...

.A WEAK BOUNDARY EXTENDED FROM WEST CENTRAL KANSAS DOWN TOWARDS
SOUTH CENTRAL PORTIONS OF THE STATE EARLY THIS MORNING WITH DRIER AIR
IN PLACE BEHIND THIS FRONT. EARLY MORNING READINGS ARE STILL
EXPECTED TO DROP INTO THE LOWER TO MID 30S IN WEST CENTRAL AND
SOUTH CENTRAL KANSAS BY DAYBREAK.

KSZ030-031-043>046-061>066-079>081-089-090-131400-
/O.CON.KDDC.FR.Y.0003.000000T0000Z-061013T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
452 AM CDT FRI OCT 13 2006 /352 AM MDT FRI OCT 13 2006/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS
MORNING. 

TEMPERATURES WILL BE IN LOW TO MIDDLE 30S THROUGH SUNRISE. THESE
COLD TEMPERATURES COMBINED WITH LIGHT WINDS WILL RESULT IN PATCHES
OF FROST.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
18
000 
WWUS73 KDDC 131355
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
855 AM CDT FRI OCT 13 2006

...FROST ADVISORY EXPIRES...

.TEMPERATURES WERE WARMING INTO THE UPPER 30S AND LOWER 40S AND
THUS THE THREAT FOR FROST DEVELOPMENT HAS ENDED.

KSZ030-031-043>046-061>066-079>081-089-090-131500-
/O.EXP.KDDC.FR.Y.0003.000000T0000Z-061013T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
855 AM CDT FRI OCT 13 2006 /755 AM MDT FRI OCT 13 2006/

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING. 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 12, 2:59 PM CDT, 47 minutes earlier.

Area forecast discussion, Oct 12, 2:59 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
259 PM CDT THU OCT 12 2006

.DISCUSSION...

DAYS 1-2...
FORECAST CHALLENGE WILL BE FROST AND FREEZING TEMPERATURES
TONIGHT. THE UPPER AIR ANALYSIS FROM 12Z HAD THE DEEP UPPER LOW
CENTERED OVER THE NORTHERN GREAT LAKES REGION. VERY COLD AIR ALOFT
HAD PUSHED DOWN INTO THE NORTHERN PLAINS AND MIDWEST. HIGH
PRESSURE AT THE SURFACE WAS SLIDING SOUTH OUT OF KANSAS THIS
AFTERNOON WITH SOUTHWESTERLY RETURN FLOW SETTING UP ACROSS THE
CWA. THIS WAS KEEPING DEWPOINTS IN THE LOW TO MID 30S OVER THE
CWA. FARTHER NORTH, THE AIRMASS WAS FAIRLY DRY WITH DEWPOINTS IN
THE SINGLE DIGITS AND TEENS NOTED OVER WESTERN NEBRASKA.

FROST AND FREEZE CONDITIONS SHOULD BE MORE LIKELY ACROSS SOUTHWEST
KANSAS TONIGHT AS OPPOSED TO LAST NIGHT. THE NAM IS SUGGESTING
THAT A SURFACE BOUNDARY WILL SLIDE SOUTH ACROSS THE CWA OVERNIGHT,
BRINGING THE LOWER DEWPOINTS INTO THE AREA. SOME RESIDUAL MOISTURE
IN THE MID LEVELS COULD RESULT IN SOME SCATTERED CLOUDS TONIGHT
BUT THEY SHOULD NOT BE AS SIGNIFICANT AS LAST NIGHT. AS A RESULT,
WE SHOULD SEE RADIATIONAL COOLING HAVE A BIGGER IMPACT TONIGHT.
MOS GUIDANCE TAKES OVERNIGHT LOWS INTO THE UPPER 20S AT HAYS. HAVE
DECIDED TO HOIST ANOTHER FREEZE WARNING FOR THE COUNTIES ALONG AND
NORTH OF HIGHWAY 96 TONIGHT. FARTHER SOUTH, TEMPERATURES FALLING
INTO THE MID 30S WITH LIGHT WINDS WILL RESULT IN AREAS OF FROST.
THE SOUTHERN TIER OF COUNTIES ALONG THE OK BORDER SHOULD SEE THE
LEAST IMPACT OF FROST WITH LOWS IN THE UPPER 30S.

ON FRIDAY, THE SURFACE HIGH PRESSURE RIDGE SHOULD EASE OFF TO THE
EAST A LITTLE, ALLOWING SOUTHERLY WINDS TO INCREASE A BIT IN
WESTERN PORTIONS OF THE CWA. HIGHS ON SATURDAY SHOULD CLIMB INTO
THE MID 60S FOR THE MOST PART, ALTHOUGH WEAKER MIXING OVER THE
EASTERN CWA COULD HOLD TEMPS BACK A FEW DEGREES. FRIDAY NIGHT WILL
BE A LITTLE WARMER THAN TONIGHT WITH HIGHER DEWPOINTS FILTERING
BACK INTO THE AREA. SATURDAY WILL SEE INCREASING SOUTHERLY WINDS
AS THE UPPER LOW NOW OFF THE CALIFORNIA COAST BEGINS TO APPROACH
THE CENTRAL CONUS, DEEPENING THE LEE SIDE TROUGH.

DAYS 3-7...
MAIN CHALLENGE IS END OF FCST PERIOD TEMPS/PCPN (MID-LATE NEXT WEEK)
AS SOME OF THE COLDEST AIR OF THE SEASON COMES SOUTH.  FIRST HALF OF
FCST PERIOD ALSO HAS ITS SHARE OF CHALLENGES WITH THE PATH/TIMING OF
THE SOUTHERN STREAM SYSTEM THAT IS CURRENTLY SPINNING OFF THE
SOUTHERN CALIFORNIA COAST.

SAT NIGHT AND SUN...BY SAT EVENING UPPER LOW WILL HAVE ONLY MADE
IT TO THE HIGH DESERT OF SOUTHERN CAL PER GFS/ECMWF.  WILL START
SEEING INCREASE IN STRATUS WITH MOIST ADVECTION AS LOWER TROP
HEIGHTS LOWER IN RESPONSE TO THE INCREASED MID LEVEL FLOW OVER
HIGHER TERRAIN OF SOUTHERN ROCKIES.  WARM ADVECTION IN THE LOWER-MID
TROP MAY ALLOW ISOLD/WIDELY SCATTERED SHRA TO DEVELOP ANYTIME SAT
NIGHT THROUGH SUNDAY...MAINLY OVER THE SOUTHEASTERN CWA...SO WILL
KEEP MAINLY 15-25 POPS GOING FOR THIS.  THE NAM MODEL APPEARS TO
HAVE A VERY POOR HANDLE ON UPPER PATTERN AND THUS IS GENERATING HUGE
AMOUNTS OF QPF OVER A LARGE PART OF THE PLAINS...WHICH APPEARS VERY
UNREASONABLE AS COMPARED TO GFS, UKMET, ECMWF, AND CANADIAN...THUS
IS COMPLETELY DISREGARDED.

MON-TUE...MONDAY NOW APPEARS TO BE THE WARMEST DAY OF THE EXTENDED
AS WESTERLY DOWNSLOPE FLOW PREVAILS OVER SOUTHWEST KS IN THE WAKE OF
THE SOUTHERN BRANCH SYSTEM.  THE 108H (VT 00Z TUES) H5 FIELDS OFF
THE GFS, ECMWF, AND CANADIAN ALL LOOK SIMILAR IN THE LONGWAVE SENSE
WITH SIGNIFICANT HEIGHT FALLS OVER THE NORTHWEST QUARTER OF THE
CONUS.  GFS AND ECMWF H85 FIELDS ARE VERY CLOSE MONDAY WITH +20C
ISOTHERM SHOWING UP NEAR THE CO/KS STATE LINE...THIS SUPPORTS HIGHS
WELL INTO THE UPPER 70S AND WILL ADJUST THE MONDAY MAXT GRID UP.
TUESDAY LOOKS MUCH DIFFERENT NOW THAN IT DID YESTERDAY PER NEW ECMWF
AND GFS RUNS.  AN INITIAL NORTHERN BRANCH JET STREAK IS SHOWN TO
PHASE WITH OUR EJECTING SOUTHERN STREAM SYSTEM OVER THE MIDWEST PER
ECMWF AND TO A LESSER EXTENT THE CANADIAN AND GFS.  NO MATTER WHICH
WAY YOU SLICE IT AMONG THESE MAJOR MODELS...A COLD FRONT IS SHOWN TO
BE PUSHING THROUGH SOUTHWEST KANSAS VERY EARLY TUESDAY MORNING...IF
NOT DURING THE OVERNIGHT HOURS MONDAY.  WHAT LOOKED LIKE A WARM DAY
FOR TUESDAY IN YESTERDAYS FORECAST DOESNT LOOK SO TODAY WITH
STRONG COLD ADVECTION.  HAVE HAD TO CUT THE TUES MAXT GRID BACK FROM
MY INCREASE I PUT IN YESTERDAY.

WED-THU...IT JUST GETS COLDER AND POTENTIALLY MESSIER FROM HERE ON
OUT.  AN ANOMALOUSLY DEEP AND COLD LONGWAVE PATTERN WILL BEGIN
MATURING OVER THE NORTHERN ROCKIES.  THE FIRST PUSH OF COLD AIR
TUESDAY WILL LIKELY BE FOLLOWED BY EVEN COLDER AIR WEDNESDAY AND
THURSDAY.  WHILE I TRIMMED BACK HIGHS WED-THU INTO THE 50S...I AM
AFRAID THIS WILL BE CUT BACK EVEN MORE IN THE NEXT FEW FORECAST
RUNS.  JUST GLANCING AT THE NEW 12Z ECMWF THAT JUST CAME IN AS OF
WRITING TIME...THE 144H OUTPUT SHOWS A VERY IMPRESSIVE SCENARIO FOR
WIDESPREAD COLD RAIN OR DRIZZLE WITH THE POSSIBILITY OF EVEN
FREEZING/FROZEN PRECIPITATION NOT TOO FAR AWAY FROM SOUTHWEST
KANSAS.  STAY TUNED TO FUTURE UPDATES IN THE MID-LATE NEXT WEEK
FORECAST AS SIGNIFICANT CHANGES APPEAR QUITE POSSIBLE

BEYOND...THE COLD AND DAMP PATTERN LOOKS TO CONTINUE INTO NEXT
WEEKEND PER 8-10 DAY ECMWF AND NCEP ENSEMBLES SO WILL CONTINUE THE
BELOW NORM TEMPS AND ABOVE NORM PCPN FOR 8-10 DAY OUTLOOK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  32  66  40  71 /   0   0   0   0
GCK  32  66  39  71 /   0   0   0   0
EHA  37  66  44  70 /   0   0   0   0
LBL  37  67  43  71 /   0   0   0   0
HYS  28  64  38  68 /   0   0   0   0
P28  35  66  41  70 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/
FRIDAY FOR KSZ061-KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-
KSZ075-KSZ076-KSZ077-KSZ078-KSZ079-KSZ080-KSZ081.

FREEZE WARNING FROM 4 AM TO 9 AM CDT FRIDAY FOR KSZ030-KSZ031-
KSZ043-KSZ044-KSZ045-KSZ046.

&&

FN02/25
Hazardous weather outlook, Oct 12, 4:41 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
441 AM CDT THU OCT 12 2006

KSZ030-031-043>046-061>066-074>081-084>090-131000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
441 AM CDT (341 AM MDT) THU OCT 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

LOW TEMPERATURES TONIGHT ARE EXPECTED TO BE AROUND OR JUST ABOVE
FREEZING, ESPECIALLY IF SKIES CAN CLEAR WITH LIGHT WINDS.  THE BEST
CHANCE FOR FREEZING TEMPERATURES IS NORTH OF A SCOTT CITY TO LARNED
LINE.  AREAS OF FROST MAY ALSO OCCUR. PLEASE MONITOR LATER
FORECASTS FOR ANY FREEZE WARNINGS OR FREEZE ADVISORIES AND TAKE ANY
NECESSARY PRECAUTIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

EKB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:46 PM CDTFreeze WarningDDCEllis, Lane, Ness, Rush, Scott, Trego7 hr

Nearby

Frost Advisories in Kansas, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.